MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL MONOCRYL PLUS SUTURE; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. STRATAFIX SPIRAL MONOCRYL PLUS SUTURE; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B119
Medical Device Problem Code Failure to Degrade (4084)
Health Effect - Clinical Code Pocket Erosion (2013)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the surgeon¿s experience with this stratafix suture? for each patient please provide the following information: what was the reason for the re-operation? describe what was done during the reoperation and what products were used.Did the patient experience a wound dehiscence? did the patient experience an infection? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what tissue dehisced? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for this event including date and findings.Did the suture break? if so, where was the break noted (termination, middle, end)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the patient manifestations of the reported reaction/infection (location, severity, appearance).Please provide the onset date/time of reaction/infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures and sensitivities performed? if so, please provide the results.How much and what type of drainage is present in this wound? were any pre-op cleansing procedures changed recently? if yes, please describe other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a hip procedure on an unknown date and barbed suture was used.In the past week the patient had suture that spit out from the hip wound.Surgery was 6-8 weeks ago.When the hip was reopened, the suture did not degrade or absorb at all.Additional information was requested.

Brand Name
STRATAFIX SPIRAL MONOCRYL PLUS SUTURE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24768942
Report Number2210968-2026-03419
Device Sequence Number10064119
Product Code GAM
UDI-Device Identifier10705031236745
UDI-Public10705031236745
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP1B119
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown